Calling all Vitex or Chaste Berry Users - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 5 Old 07-21-2008, 12:06 PM - Thread Starter
 
nursinmama's Avatar
 
Join Date: Jan 2008
Posts: 71
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I have a question for those of you who have used either. First of all, I am not TTC. I am however trying to end the countless days of spotting before AF arrives. Because I have an 8-10 day leutal phase & spotting I was told I have a LPD & chaste berry was suggested. So I started spotting on the 13th of July & typically would have gotten my period yesterday or today. I started taking the Chaste Berry on the 18th. 2 in the morning & 2 at night. On the 20th I woke up to bright red blood & assumed my flow had started. But 2 hours later when I went to empty my moon cup, there was hardly anything in it & it was more brownish - spotting kind of stuff. Every since then nothing. Could this be from the chaste berry even though I had only been on it for 2 days? I was told it didn't matter when I started it & to take it all month long as opposed to taking it from O to AF. Anyone here have any insight?
TIA!!!!
nursinmama is offline  
#2 of 5 Old 07-21-2008, 01:17 PM
 
rhubarbarin's Avatar
 
Join Date: May 2008
Location: outside Philadelphia, PA
Posts: 445
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I've really no idea if your experience is due to the vitex.. but I'll share my experience with it so far.

I started taking it because I used to have very regular, textbook cycles, but recently I have been having a lot of spotting, both mid-cycle and after my period. Some of this is probably due to the fact that I have been eating a lot, and gaining weight slowly, for the past few months. I think my hormones are in upheavel what with the extra calories, and the surprising amount of butt-fat I've managed to pile on! My boobs are growing and have been mega-sore, and my cramps have been much worse than usual too.

I also have a short luteal phase which I would like to lengthen. I take one pill in the morning, before breakfast.

My last period was June 3rd-9th, then I spotted for several days in the middle of the month (sigh). I started taking Vitex on the 15th of June, and then.. waited and waited. I just got my period on the 18th of July. I've NEVER had a cycle that long (it's always between 27 and 31 days) so I'm assuming it's due to the vitex (since didn't gain any more weight during this time). Not sure if that's a good or bad thing.. so far my period is normal, if somewhat heavy (but nice and red!). I am now hoping there won't be a week of spotting afterward!
rhubarbarin is offline  
#3 of 5 Old 07-21-2008, 01:20 PM
 
CanidFL's Avatar
 
Join Date: Jul 2007
Posts: 3,095
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)
I use vitex and have never had that experience. From what I know, it takes 6 months to fully work so I doubt it is the vitex.

BTW, 4 pills seems like a lot! Where did you get that dosage from? I have read 1000mg daily.
CanidFL is offline  
#4 of 5 Old 07-21-2008, 05:14 PM - Thread Starter
 
nursinmama's Avatar
 
Join Date: Jan 2008
Posts: 71
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Quote:
Originally Posted by CanidFL View Post
I use vitex and have never had that experience. From what I know, it takes 6 months to fully work so I doubt it is the vitex.

BTW, 4 pills seems like a lot! Where did you get that dosage from? I have read 1000mg daily.
That's what I always heard was that it usually takes awhile (months) to get into your system before you will notice a difference. Anyway, the dosage is from a nautropathic (spelling?) dr. I was told 4 pills for the 1st 4 days, 2 pills on the 5th day, & then go down to 1 pill. I'm not sure now if he meant 1 pill for the rest of the month or the rest of the time I'm taking it. Anyway, still no more bleeding & the pp did have pretty fast results so maybe that is what is happening although 2 days worth just doesn't seem like it would stop my period but what else would? Well this shall make for an interesting month I guess.......
nursinmama is offline  
#5 of 5 Old 07-22-2008, 12:36 AM
 
sky_and_lavender's Avatar
 
Join Date: Jul 2007
Posts: 1,144
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
When I start taking vitex, it usually takes at least a whole cycle before I see any obvious effects from it. I've tried several different dosages (from low to high) and it's always taken a while. BUT everyone's body is different!

(FYI I take it all month long because it improves my PMS, CM and my sex drive.)


Mama to a bilingual (Arabic/English) and cuddly 3 year old, and planning another peaceful homebirth in June.
 

sky_and_lavender is offline  
Reply

Quick Reply
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off